MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 2.5 MM HEX CANNULATED SCREWDRIVER STANDARD QUICK-CONNECT; INSTRUMENT, TRAUMA

ZIMMER BIOMET, INC. 2.5 MM HEX CANNULATED SCREWDRIVER STANDARD QUICK-CONNECT; INSTRUMENT, TRAUMA
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Udi : (b)(4).Report source: foreign : (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that while inserting the screw, the tip of the screwdriver broke.The tip of the screwdriver remains in the head of the screw and the screw is in the plate.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A screw driver was returned for evaluation.Visual examination of the returned product identified tip of the product has fractured and not all the pieces were returned.The device has nicks and gouges indicating use of the device.The device has approximately 2 years of field age and it is unknown how many times the device was used.Reported event is not related to a combination of products; therefore a compatibility review is not applicable.Medical records were not provided.Dhr was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
2.5 MM HEX CANNULATED SCREWDRIVER STANDARD QUICK-CONNECT
Common Device Name
INSTRUMENT, TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10071066
Report Number0001822565-2020-01710
Device Sequence Number19757014
Product Code HXX
UDI-Device Identifier00889024061064
UDI-Public(01)00889024061064
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00236016625
Device Lot Number64124080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;